# SDR 2023FA0000743

- Difficulty date: November 7, 2023
- Submitted: November 7, 2023
- Operation: General aviation
- Aircraft: N990AM
- Make and model: Piper PA-28-181
- Aircraft serial: 2881580
- Aircraft time: 637 hours
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Terminal
- Part number: UNKNOWN
- Condition: Broken
- Location: Alternator
- Stage of operation: CR
- How discovered: V
- Nature of condition: H, B
- Precautionary procedure: A

## Discrepancy

RECEIVED ALTERNATOR FAILURE ANNUNCIATION ACCOMPANIED BY NO ALTERNATOR AMPS AND SMELL OF BURNING ELECTRICAL WHILE ENROUTE CRUISE. ALTERNATOR WAS DEACTIVATED. CAUSE OF FAILURE WAS THE RING TERMINAL CONNECTOR TO ALTERNATOR HAD BROKEN. ARCING BURNED INSULATION AND CAUSED INTERNAL DAMAGE TO THE ALTERNATOR WHICH REQUIRED REPLACEMENT. GROUNDING JUMPER RING TERMINAL FROM ALTERNATOR TO STARTER ON STARTER LUG WAS ALSO SHEARED. IT APPEARS THE WIRE LOOM CONTAINING FIELD,GROUND,STARTER & POWER CABLES WERE SECURED WITH LITTLE TO NO SLACK TO ALLOW FOR VIBRATION.
